Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 214, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 10, 2021, 9:22 PM CST for Hempstead County, Nevada County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2021, 9:22 PM CST (03:22 UTC)
- Expired
- Dec 10, 2021, 9:51 PM CST
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Nevada County, AR
The radar
The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 9:35 PM CST | HAIL 1 | 1 Ne Prescott, AR | CORRECTS PREVIOUS HAIL REPORT CORRECTION FROM 1 NE PRESCOTT. LAW ENFORCEMENT REPORTS MULTIPLE CALLS REGARDING QUARTER SIZED HAIL AROUND THE CITY OF PRESCOTT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 6:34 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 10.4
The text
As transmitted.
700
WUUS54 KSHV 110322
SVRSHV
ARC057-099-110430-
/O.NEW.KSHV.SV.W.0214.211211T0322Z-211211T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
922 PM CST Fri Dec 10 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
East central Hempstead County in southwestern Arkansas...
Central Nevada County in southwestern Arkansas...
* Until 1030 PM CST.
* At 922 PM CST, severe thunderstorms were located along a line
extending from 6 miles north of Prescott to Perrytown, moving east
at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Bluff City, White Oak Lake State
Park, Laneburg, Boughton, Morris and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
&&
LAT...LON 3392 9334 3390 9330 3388 9331 3384 9329
3384 9326 3383 9326 3383 9323 3380 9318
3382 9314 3379 9313 3378 9310 3368 9311
3364 9367 3392 9347 3395 9336
TIME...MOT...LOC 0322Z 257DEG 30KT 3388 9343 3370 9356
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
501 follow-up statement
422
WWUS54 KSHV 110351
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
951 PM CST Fri Dec 10 2021
ARC057-099-110401-
/O.CAN.KSHV.SV.W.0214.000000T0000Z-211211T0430Z/
Hempstead AR-Nevada AR-
951 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HEMPSTEAD AND
CENTRAL NEVADA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
LAT...LON 3392 9334 3390 9330 3388 9331 3384 9329
3384 9326 3383 9326 3383 9323 3380 9318
3382 9314 3379 9313 3378 9310 3368 9311
3364 9367 3392 9347 3395 9336
TIME...MOT...LOC 0350Z 257DEG 30KT 3393 9315 3375 9328
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 7:49 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 10, 7:49 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
749 PM CST Fri Dec 10 2021
.UPDATE...
Environmental parameters from the 11/00Z SHV sounding indicate an
atmosphere that is conducive for severe weather tonight,
especially along and north of the I-30 corridor with large hail
already reported in southwest Arkansas from this first round of
convection. Impressive amounts of instability with CAPE just above
2000 J/kg, effective shear over 60 knots, and mid-level lapse
rates of 7 C/km altogether have prompted the issuance of Tornado
Watch #555 until 11 PM CST.
High-resolution guidance suggests that the current discrete storm
mode will transition to a linear mode overnight as it shifts
southeastward into Louisiana parishes. Forecast grids have been
adjusted to account for all severe weather potential at the moment
with additional updates forthcoming. /16/
&&
.PREV DISCUSSION... /issued 532 PM CST Fri Dec 10 2021/
AVIATION...
VCTS conditions expected across area terminals this evening as a
frontal boundary approaches from the northwest. Storms to affect
TYR/TXK/GGG/LFK before 11/06Z and SHV/ELD/MLU afterwards. Could
see prevailing TSRA across ELD/MLU from 11/06Z to 11/09Z.
Otherwise, VFR conditions to prevail with southwest winds 10 to 15
knots and gusty this evening becoming northwest 15 knots and gusty
on Saturday. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 58 35 59 / 70 20 0 0
MLU 59 67 35 57 / 80 20 0 0
DEQ 43 54 27 58 / 60 0 0 0
TXK 47 55 33 58 / 60 0 0 0
ELD 50 56 31 57 / 90 10 0 0
TYR 48 56 33 60 / 50 20 0 0
GGG 50 55 32 60 / 50 20 0 0
LFK 54 60 36 62 / 80 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until noon CST Saturday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until noon CST Saturday for LAZ001>006-
010>014-021.
OK...Lake Wind Advisory until noon CST Saturday for OKZ077.
TX...Lake Wind Advisory until noon CST Saturday for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
16/05Hazardous weather outlook, Dec 10, 5:26 AM CST, 15 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 526 AM CST Fri Dec 10 2021 ARZ050-051-059>061-072-073-LAZ004>006-011>014-017>022-OKZ077- TXZ165>167-111200- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-McCurtain-Angelina- San Augustine- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and east Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be possible across North Central Louisiana on Saturday. One or two storms could be severe through mid to late Saturday morning. Damaging winds and large hail will be the primary threats after sunrise Saturday. After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. ARZ070-071-LAZ001>003-010-TXZ096-097-108>112-124>126-136>138- 149>153-111200- Miller-Lafayette-Caddo-Bossier-Webster-De Soto-Red River-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- 526 AM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered thunderstorms will be possible across much of the area today. However, thunderstorms are expected to increase in intensity and coverage this evening and tonight as a strong cold front approaches. Some storms could be severe. Damaging winds, large hail, and isolated tornadoes will be possible, especially across Louisiana and Southwest Arkansas. The cold front and the line of storms will move southeast across the area during the overnight hours and into Saturday morning. Gusty southerly winds of 15 to 20 mph with gusts between 25 and 30 mph are expected this afternoon. Therefore, a Lake Wind Advisory is in effect from noon until 6 PM CST this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... After a few dry days, thunderstorm chances will return to the area late Wednesday and into Thursday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this evening and into Saturday morning. 09
In the hours before
Local storm report, Dec 10, 7:33 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 5 W FOREMAN 33.73N 94.48W
12/10/2021 M1.00 INCH LITTLE RIVER AR EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED JUST EAST OF THE
OK LINE AND WEST OF FOREMAN.
&&
25Local storm report, Dec 10, 7:38 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL WINTHROP 33.83N 94.35W
12/10/2021 E1.00 INCH LITTLE RIVER AR AMATEUR RADIO
QUARTER SIZE AND SLIGHTLY LARGER REPORTED
NEAR AND SOUTH OF WINTHROP.
&&
25Local storm report, Dec 10, 7:54 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL BOGATA 33.47N 95.21W
12/10/2021 E2.00 INCH RED RIVER TX LAW ENFORCEMENT
WIND GUSTS ESTIMATED AT 62 MPH AND HAIL FROM
ONE TO UP TO TWO INCH ESTIMATED HAIL SIZE.
&&
25Local storm report, Dec 10, 8:41 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
841 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 6 W ASHDOWN 33.66N 94.23W
12/10/2021 LITTLE RIVER AR BROADCAST MEDIA
TREES REPORTED DOWN BETWEEN FOREMAN AND
ASHDOWN ALONG HIGHWAY 32.
&&
BBLocal storm report, Dec 10, 9:00 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL BLEVINS 33.87N 93.58W
12/10/2021 E1.25 INCH HEMPSTEAD AR PUBLIC
PUBLIC REPORT OF SLIGHTLY LARGER THAN
QUARTER SIZE HAIL FROM A CONVENIENCE STORE
IN BLEVINS.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:15 PM CST | Severe Thunderstorm Warning | SHV | Little River | 60 min |
| Dec 10, 7:05 PM CST | Severe Thunderstorm Warning | SHV | Little River, Sevier | 55 min |
| Dec 10, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Dec 10, 8:00 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 45 min |
| Dec 10, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 62 min |
| Dec 10, 9:08 PM CST | Flash Flood Warning | SHV | Hempstead | 4 hr |
| Dec 10, 10:06 PM CST | Special Weather Statement | SHV | Little River | 24 min |
| Dec 10, 10:20 PM CST | Severe Thunderstorm Warning | SHV | Little River, Miller | 55 min |
| Dec 10, 10:58 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Nevada | 62 min |
| Dec 10, 11:30 PM CST | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 45 min |
| Dec 11, 12:09 AM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette | 51 min |
| Dec 11, 1:15 AM CST | Special Weather Statement | SHV | Union | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.